Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 51, NWS Fort Worth, TX

August 10, 2005Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 10, 2005, 9:46 AM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2005, 9:46 AM CDT (14:46 UTC)
Expired
Aug 10, 2005, 12:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:54 AM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Aug 10, 4:54 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
454 AM CDT WED AUG 10 2005

.DISCUSSION...
WEAK WARM CORE UPPER LEVEL LOW FOR THE THIRD NIGHT IN A ROW HAS
PRODUCED A ROUND OF NOCTURNAL CONVECTION WITH VERY HEAVY RAINFALL.
CONDITIONS ARE RIPE FOR CONTINUED FLOODING ACROSS THE SRN CWA
THROUGH THE EARLY MORNING. SLIGHTLY DRIER MID LEVEL AIR SEEMS TO
BE WORKING INTO SOME OF THE STORMS IN THE WEST AS RADAR
CHARACTERISTICS OF WEAK ECHO CHANNELS CAN BE SEEN. THIS MAY
PRODUCE A STRONGER COLD POOL WHICH WOULD RESULT IN SOME FASTER
PROPAGATION. ALSO BY MID MORNING...ONCE HEATING OCCURS OUTSIDE OF
THE COMPLEX...THE INFLOW MECHANISM WITH THE CORE OF THE SYSTEM
WILL END AS OUTFLOWS DEVELOP AND EXPAND OUTWARD. THUS...COVERAGE
SHOULD REALLY DECREASE BY NOON AND THE HEAVY RAINFALL THREAT
ALSO DIMINISHES. THE INHERITED FLOOD WATCH RUNNING THROUGH 4 PM
IS STILL APPROPRIATE GIVEN THE LAG IN RUN-OFF. TO THE NORTH OF THE
FLOOD WATCH EXPECT JUST SOME GENERIC ISOLATED CONVECTION AS
AIRMASS WILL BE DRIER AND INFLUENCED BY WEAK SUBSIDENCE.

UPPER LEVEL PATTERN BEGINS TO CHANGE BY TONIGHT WITH THE RIDGE
OVER THE DESERT SW BREAKING DOWN. THIS WILL CAUSE THE UPPER LEVEL
SHEAR AXIS OVER THE AREA TO WEAKEN...AND ALSO AN INCREASE IN
SOUTHERLY 850 MB FLOW THURSDAY MORNING. PESKY VERTICALLY STACKED
WEAK UPPER LOW WILL FINALLY WEAKEN AS WIND FIELD SHEARS IT APART
AND DO NOT EXPECT ANOTHER REPEAT OF FLOODING TONIGHT. HOWEVER...
STRONG WARM ADVECTION TONIGHT IN THE LOW LEVELS MAY RESULT IN SOME
ISO/SCT SHOWERS STREAMING NORTH DURING THE OVERNIGHT HOURS. WARMER
TEMPS ARE IN STORE FOR THURSDAY DUE TO WARM ADVECTION AND A WEAK
RIDGE WEDGING ITS WAY INTO THE AREA.

WILL CONTINUE THE DRY AND WARM FORECAST THEREAFTER THROUGH SUNDAY
MORNING. WENT WITH TEMPS JUST A LITTLE COOLER THAN MEX MOS...
ESPECIALLY IN THE SW CWA WHERE GROUNDS WILL BE SATURATED. MODELS
CONTINUE TO ADVERTISE INCREASING CHANCES OF RAIN SUNDAY
AFTERNOON THROUGH TUESDAY OF NEXT WEEK AS TROUGH IN THE WEST MOVES
INTO THE PLAINS AND HAVE CONTINUED THE SLIGHT CHANCE. DO NOT THINK
COLD FRONT WILL MAKE IT INTO THE AREA NEXT WEEK...BUT MAY ENHANCE
CHANCES OF RAIN IN THE NORTH. LATER SHIFTS MAY CONSIDER BUMPING
POPS UP WHEN MORE CERTAINTY IS ATTAINED.

TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  94  74  96  77 /  20  20  10   0
WACO, TX              86  74  95  76 /  90  30  20   0
PARIS, TX             95  72  95  73 /  20  20  10   0
DENTON, TX            94  73  97  75 /  20  20  10   0
MCKINNEY, TX          94  73  96  76 /  20  20  10   0
DALLAS, TX            93  74  96  77 /  20  20  10   0
TERRELL, TX           92  73  96  76 /  30  20  20   0
CORSICANA, TX         88  73  96  76 /  80  30  20   0
TEMPLE, TX            86  74  94  75 /  90  30  20   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR TXZ141-TXZ142-TXZ143-
TXZ147-TXZ148-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-
TXZ174-TXZ175.

&&
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT WED AUG 10 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM THIS AFTERNOON FOR
THOSE PORTIONS OF NORTH TEXAS ALONG AND SOUTH OF A LINE FROM
COMANCHE...TO WACO...TO FAIRFIELD...AND TO PALESTINE.

THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE THROUGH THE
MORNING HOURS IN THE FLASH FLOOD WATCH AREA.  AREAS OF WIDESPREAD
FLOODING WILL BE POSSIBLE AS 2 TO 3 INCHES OF RAIN AN HOUR WILL FALL
WITH THE STRONGER THUNDERSTORMS.  OUTSIDE OF THE FLASH FLOOD
WATCH...SHOWERS AND THUNDERSTORMS SHOULD BE MUCH MORE ISOLATED IN
NATURE. STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND
GUSTS TO 45 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING...AS IS COMMON WITH SUMMERTIME
THUNDERSTORMS.

THE UPPER LEVEL DISTURBANCE THAT HAS BEEN RESPONSIBLE FOR ALL THE
HEAVY RAIN SHOULD WEAKEN TONIGHT...WITH JUST ISOLATED STORMS
LINGERING SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...
DRY WEATHER SHOULD RETURN TO THE REGION THURSDAY AND CONTINUE
THROUGH SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SHOULD BEGIN EARLY
NEXT WEEK...AS ANOTHER UPPER LEVEL SYSTEM APPROACHES FROM THE WEST.
AT THIS TIME...IT IS TOO EARLY TO ASSESS SEVERE OR FLOOD POTENTIAL
ASSOCIATED WITH THIS PARTICULAR SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MAINLY ACROSS THE FLASH FLOOD WATCH
AREA.

92

In the hours before

Local storm report, Aug 10, 7:17 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CDT WED AUG 10 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     FLASH FLOOD      GATESVILLE              31.44N  97.73W
08/10/2005                   CORYELL            TX   LAW ENFORCEMENT

            NUMEROUS ROADS UNDER WATER AND CLOSED ACROSS THE COUNTY
Local storm report, Aug 10, 8:11 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 AM CDT WED AUG 10 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            8 SW GROESBECK          31.44N  96.63W
08/10/2005                   LIMESTONE          TX   LAW ENFORCEMENT

            FM 147 BETWEEN CR 339 N AND S HAD SMALL AMOUNT OF WATER
            COVERING THE ROAD.
Local storm report, Aug 10, 8:12 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 AM CDT WED AUG 10 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      TROY                    31.20N  97.31W
08/10/2005                   BELL               TX   EMERGENCY MNGR

            A SMALL BRIDGE WAS WASHED OUT IN TROY.
Local storm report, Aug 10, 8:19 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 AM CDT WED AUG 10 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLASH FLOOD      8 SE GATESVILLE         31.36N  97.64W
08/10/2005                   CORYELL            TX   LAW ENFORCEMENT

            NUMEROUS ROADS STILL CLOSED. HARDEST HIT AREAS AROUND
            MOUND AND SE PART OF THE COUNTY. BRIDGE WASHED OUT
            OVERNIGHT OVER GREEN BRIER ROAD EAST OF GATESVILLE.
Local storm report, Aug 10, 8:27 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 AM CDT WED AUG 10 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLOOD            1 S COMANCHE            31.89N  98.60W
08/10/2005                   COMANCHE           TX   LAW ENFORCEMENT

            NUMEROUS VEHICLES IN THE CREEK ALONG HWY 16. WATER
            RESCUES ONGOING. MORE THAN ONE PERSON MISSING. HWY 16 S
            CLOSED BETWEEN COMANCHE AND THE MILLS COUNTY LINE.
Local storm report, Aug 10, 8:34 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 AM CDT WED AUG 10 2005

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     FLOOD            5 W POTTSVILLE          31.67N  98.41W
08/10/2005                   HAMILTON           TX   LAW ENFORCEMENT

            FM 1702 NEAR INDIAN GAP TO THE COMACHE COUNTY LINE
            CLOSED DUE TO HIGH WATER OVER THE ROAD. ROAD WAS CLOSED
            EARLIER THIS MORNING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:33 AM CDTFlash Flood WarningFWDFalls3 hr
Aug 10, 3:08 AM CDTFlash Flood WarningFWDCoryell3 hr
Aug 10, 3:23 AM CDTFlash Flood WarningFWDMills3 hr
Aug 10, 3:43 AM CDTFlash Flood WarningFWDMcLennan3 hr
Aug 10, 4:39 AM CDTFlash Flood WarningFWDBell2 hr
Aug 10, 5:26 AM CDTFlash Flood WarningFWDFalls3 hr
Aug 10, 6:12 AM CDTFlash Flood WarningFWDLimestone3 hr
Aug 10, 6:13 AM CDTFlash Flood WarningFWDCoryell3 hr
Aug 10, 6:27 AM CDTFlash Flood WarningFWDComanche, Hamilton, Mills3 hr
Aug 10, 6:47 AM CDTFlash Flood WarningFWDBell, McLennan3 hr
Aug 10, 8:43 AM CDTFlash Flood WarningFWDMilam3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.